MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020230
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00214.(b)(4).Very limited information was received.The unidentified detachment control box (dcb) and the unidentified connecting cable were not returned.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The detachment fiber did not receive heat and melt.The coil was stretched and the stretch resistance suture was completely severed including the ball tip and was not returned.No manufacturing defects were found.Device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (deltapaq ifu).The complaint of the coils non-detachment is confirmed.While the root cause of the coils non-detachment cannot be determined, the most likely contributing factor may have been due to wiring and/or solder joint connection damage.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the identification or the return of the complete detachment system and the unknown microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the coil stretching is confirmed.While the root cause of the coil stretching cannot be determined, the most likely contributing factor may have been due to the distal tip of the coil becoming temporarily anchored on an unknown source and location.During coil removal, the anchored coil stretched and severed the stretch resistance suture.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The root cause of the reported event could not be determined however procedural factors most likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that during a coil embolization procedure the deltapaq coil (cdf10020230/c24536) could not be detached.All connections appeared to fit properly without application of excessive force and a pre-deployment electrical check was performed.The coil was still attached to the delivery system when removed from the patient; however the coil was found to be stretched.A new coil was used to complete the procedure.The same connecting cable and detachment control box were used with subsequent coils.The reported event did not require an exchange of the microcatheter.There were no intra or post procedural complications or surgical delays related to device or reported event.There were no damages noted on the complaint coil prior to use.There was no report on patient injury.It was initially reported that the product is available for analysis.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5973674
Report Number2954740-2016-00214
Device Sequence Number16164454
Product Code HCG
UDI-Device Identifier00878528007067
UDI-Public(01)00878528007067(17)190217(10)C24536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Catalogue NumberCDF10020230
Device Lot NumberC24536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2016
Initial Report FDA Received Date09/23/2016
Patient Sequence Number1